First time post - new member

Welcome to our community. Please fill in the following template as a way of introducing yourself, and helping others to understand your background and situation.

Where are you from (country)? UK

How did you find this forum (Google search – if so, what search terms? Via link from a forum or website – if so, what page? Other?) Google

What is your current age, height, weight? 28, 6ft 2, 78kg

What specific drug did you use (finasteride, dutasteride, saw palmetto, isotretinoin/Accutane, fluoxetine, sertraline, citalopram, leuprorelin, etc…)? Propecia

What dose did you take (eg. 1 mg/day, 1 mg every other day etc.)? 1mg daily (occasionally missed) and reduced to 0.5mg

What condition was being treated with the drug? Male pattern baldness

For how long did you take the drug (weeks/months/years)? Approx 10-11 months

How old were you, and WHEN (date) did you start the drug? 27. June 2018

How old were you when you quit, and WHEN (date) did you quit? 28. May 2019

How did you quit (cold turkey or taper off)? Quit from 0.5mg

How long into your usage did you notice the onset of side effects? 8-9 months

What side effects did you experience that have yet to resolve since discontinuation?

Check the boxes that apply. You can save your post first, then interactively check/uncheck the boxes by clicking on them. If your symptoms change, please update your list.

Sexual
Loss of Libido / Sex Drive
Erectile Dysfunction
Complete Impotence
Loss of Morning Erections
Loss of Spontaneous Erections
Loss of Nocturnal Erections
Watery Ejaculate
Reduced Ejaculate
Inability or Difficulty to Ejaculate / Orgasm
Reduced Sperm Count / Motility

Mental
[?] Emotional Blunting / Emotionally Flat
Difficulty Focusing / Concentrating
Confusion
[?] Memory Loss / Forgetfulness
[?] Stumbling over Words / Losing Train of Thought
Slurring of Speech
[?] Lack of Motivation / Feeling Passive / Complacency
Extreme Anxiety / Panic Attacks
Severe Depression / Melancholy
Suicidal Thoughts

Physical
Penile Tissue Changes (narrowing, shrinkage, wrinkled)
Penis curvature / rotation on axis
Testicular Pain
Testicular Shrinkage / Loss of Fullness
Genital numbness / sensitivity decrease
Weight Gain
Gynecomastia (male breasts)
[?] Muscle Wastage
Muscle Weakness
Joint Pain
Dry / Dark Circles under eyes

Misc
Prostate pain
[?] Persistent Fatigue / Exhaustion
Stomach Pains / Digestion Problems
Constipation / “Poo Pellets”
Vision - Acuity Decrease / Blurriness
Tinnitus (ringing or high pitched sound in ears)
Hearing loss
Increased hair loss
Frequent urination
Lowered body temperature

Other (please explain)

(? under mental as not severe and in my opinion likely result of tiredness and stressing. ? by muscle wastage as I was hitting the gym hard and having calorie surplus until this happened which may explain loss of muscle which isnt significant)

What (if any) treatments have you undertaken to recover from your side effects since discontinuation of the drug? Healthy eating, exercise and multi vitamins

If you have pre or post-drug blood tests, what hormonal changes have you encountered since discontinuing the drug (please post your test results in the “Blood Tests” section and link to them in your post)? Free T post fin 16.6 nmol/L (normal level: 7.6 - 31.4 nmol /L).

Anything not listed in the above questions you’d like to share about your experience?

Tell us your story, in your own words, about your usage and side effects experienced while on/off the drug.

Hello all, I’ve been on this forum for several weeks but this is my first post.

My story is that I was taking propecia 1mg daily for 8-9 months with the only side effect being reduced ejaculate. Beyond this point symptoms started to include ED so I reduced my dose to 0.5mg for about a month or two before quitting due to this continuing.

For a week to 10 days off I had noticeable improvements before a crash making me worse than while on finasteride. This crash lasted about 2 weeks though not as severe as many stories I’ve read as I didn’t have any mental sides.

Following the crash period my symptoms slightly improved and have stabilized at this point for the past 3-4 weeks. In total, I’m about 6-7 weeks off propecia.

My symptoms now include; lack of libido, ED (though when I do get hard erection still comparable to pre-fin), reduced ejaculate (significantly less ejaculate than while on fin), occasional shrinkage and cold penis, broken sleep (3/4 hours at a time) and fatigue (maybe due to lack of sleep).

Based on what I’ve read I’m doing my best to be healthy and exercise. In particular I’m trying to avoid alcohol, caffeine and gluten. I’ve also started taking Vit B, Vit D and Cod Liver Oil tablets.

I have seen a specialist in London listed on the PFS foundation website who prescribed cialis 5mg. He’s certainly more receptive than a standard GP however my thoughts are he’ll likely recommend TRT regardless of situation at a follow up which I’m not sure is the best course of action.

I have had a free T blood test which showed me comfortably in range at 16.6 nmol/L (normal level: 7.6 - 31.4 nmol /L).

Any suggestions on what I’m best doing at this stage? I’m thinking I’ll likely get a wider range of blood tests and perhaps try either a water or juice fast.

Any advise or hearing what’s helped others would be great. I’m not looking to try anything drastic as still fairly recently post fin.

Hello @SOS, sorry to hear you’ve been affected. If you’ve been visiting for a while I would expect that you’ve probably seen the default message that firstly most people recover naturally with time, secondly that until you hit 3 months we don’t classify you as having persistent side effects and finally that many people have caused themselves problems by supplementing with things they’ve had a bad reaction with.

In truth, anything that anyone suggests to you will probably have someone else saying it didn’t help. Some people will recommend things that have hurt others. It is a minefield.

I personally suggest you at least give yourself some time before hitting the various “cures” that crop up.

The odds are on your side, take care to not stack them against you.

1 Like

Thanks for the message @Greek. Agreed I’ll probably wait until at least the 3 month point before doing anything more than healthy living and multi vitamins.

Like I said I may try fasting if I get an opportunity where it won’t effect my work etc. Bloods I guess would be useful as a reference point but seem pretty expensive even if I’m just getting what’s on the recommended shortlist.

Your encouragement is welcome, I’ll keep you posted with how things develop.

Cheers

1 Like

If you dont have genital numbness, you most likely will be fine…At least in my humble opinion…Just stay optimistic

1 Like

Thanks @silentpain89 appreciate your message. I’ll hope this is the case and keep this thread updated.

Hello all,

I’m now regrettably 3 months of finasteride (1mg propecia daily) and officially at the point of PFS.

Following my initial crash I had been progressing well with noticable improvements in erection quality, semen volume / power and even a marginal increase in libido.

I’d started to think I was recovering but over the last fortnight my sexual sides have got significantly worse. The erections I could get through manual stimulation have gone and a weak semi is the best I can get. Semen volume has returned to a dribble and my flaccid penis now seems shrunken and regularly cold.

These worsening of sides shortly followed an unhealthy week with lots of alcohol, bad food and little exercise due to a friends stag do. Up until that point I’d tried my best to stay healthy, drink mainly water and exercise several times a week.

Obviously I’ll return to this protocol in the hope I’ll at least get back to where I was. At that point I was able to perform especially if I was using cialis or viagra.

My long term goal (as I’m sure it is for everyone) is to achieve a permanent recovery even if only to 90% or so.

As well as healthy living what do people recommend? I’m considering tribulus as my next step but don’t want to end up further back especially as I’m only experiencing sexual / genital side effects.

Also I have found daily cialis (5mg) had been helping though I’ve not taken for more than about 5 days at a time due to concern about residence to the drug long term. What are other peoples experience taking cialis? I find viagra (50mg) has been more effective for getting an erection but cialis does seem to make everything just feel a bit more normal day-to-day which, if nothing else, helps take my mind of PFS.

Any comments, recommendations or experiences would be much appreciated. I know most topics have been discussed before but navigating around the forum and internet can be quite daunting.

Many thanks

Hey bro Im uk based also, are you seeing professor bouloux?

Hey @danielpaul , I’ve not seen Professor Bouloux but his profile looks interesting for our symptoms. Have you seen him? If so, how was your experience? Thanks

I’ve never understood people taking viagra, as its a PDE-5 inhibitor, you’ve already taken finasteride, not to mention the side-effects that can occur from viagra. Stay clean man, go the natural route.

Thanks for the advice, it’s not out of choice but the only way I’m able to have sex currently. I don’t want to completely miss out on having a sex life and I am seeing someone who already probably thinks it’s strange how infrequently I want to have sex.

Have you had success improving ED with other more natural remedies?

Luckily i dont have a partner right now, i suffered from all sexual side effects that somewhat reversed until i did a liver flush two days ago, all i do is waiting it out with dieting, supplements and exercise.